Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2007, 8:06 PM CDT for Shelby County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 8:06 PM CDT (01:06 UTC)
- Expired
- Jun 21, 2007, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Shelby County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2101 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 220106
SVRILX
ILC173-220145-
/O.NEW.KILX.SV.W.0076.070622T0106Z-070622T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
806 PM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 845 PM CDT.
* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF STEWARDSON...OR ABOUT 7
MILES SOUTHEAST OF SHELBYVILLE...AND WAS MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEWARDSON...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3922 8882 3929 8884 3930 8885 3932 8885
3934 8888 3936 8888 3944 8868 3922 8849
$$
BAK2 follow-up statements
000
WWUS53 KILX 220130
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT THU JUN 21 2007
ILC173-220145-
/O.CON.KILX.SV.W.0076.000000T0000Z-070622T0145Z/
SHELBY-
830 PM CDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN SHELBY COUNTY...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF CLARKSBURG...OR ABOUT 8
MILES SOUTHEAST OF SHELBYVILLE...MOVING SOUTHEAST AT 5 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
STRASBURG...
STEWARDSON...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3922 8882 3929 8884 3930 8885 3932 8885
3934 8888 3936 8888 3944 8868 3922 8849
$$
BAK000
WWUS53 KILX 220138
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
838 PM CDT THU JUN 21 2007
ILC173-220148-
/O.EXP.KILX.SV.W.0076.000000T0000Z-070622T0145Z/
SHELBY-
838 PM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY
EXPIRES AT 845 PM CDT...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3922 8882 3929 8884 3930 8885 3932 8885
3934 8888 3936 8888 3944 8868 3922 8849
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:07 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 21, 7:07 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 707 PM CDT THU JUN 21 2007 .DISCUSSION... ISSUED 1248 PM CDT THU JUN 21 2007 MODELS CONTINUE TO SHOW DIFFERENCES. HOWEVER...WITH CURRENT ONGOING CONVECTION AND MODELS NOT HANDLING MESOSCALE DETAILS WELL...WILL KEEP FCST PAST 24HRS ABOUT WHERE IT IS AND THEN MAKE ADJUSTMENTS IN THE FIRST 24HRS TO ACCOUNT FOR WHAT IS GOING ON NOW. MAIN CONCERNS CONTINUE TO BE TWO DIFFERENT PERIODS OF MCSS EXPECTED OVER THE NEXT 48-60HRS. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MCS FROM SOUTHERN WI EARLY THIS MORNING SPREAD LOTS OF CLOUDS OVER THE NORTHERN PART OF THE CWA THIS MORNING...RETARDING THE WARM UP. IT ALSO HAS KEPT DEWPOINTS ON THE DRIER SIDE THIS AFTERNOON AS WELL...EXCEPT FOR A LINE OF MID 60 DEWPOINTS FROM WRN IL TO BMI/PNT. CURRENT SATELLITE LOOPS SHOWS A COUPLE OF NICE OUTFLOW BOUNDARIES EXTENDING FROM NRN IA INTO WEST CENTRAL IL...AND TOWARD SHELBYVILLE THIS AFTERNOON. MCS CONVECTION MOVING INTO NWRN IOWA...WILL LIKELY CONTINUE TO MOVE SE ACRS IA THIS AFTERNOON AND THEN EVENTUALLY SSE INTO WEST CENTRAL IL ALONG THE VISIBLE BOUNDARY. ROUGH TIMING OF THIS FEATURE SHOWS IT ARRIVING INTO IL SOMETIME AFTER 6PM. MODELS ALSO INDICATE ADDITIONAL CONVECTION DEVELOPING NORTH OF THIS SYSTEM IN NORTHERN IL AROUND MIDNIGHT. THIS FEATURE WILL ALSO MOVE SOUTHEAST INTO THE AREA...MAINLY ALONG I-74. WITH PCPN WATER VALUES CLOSE TO 2 INCHES...ANY STORMS WILL BE VERY EFFICIENT...SO HEAVY RAIN WILL BE POSSIBLE WITH ALL THESE STORMS TONIGHT. LEFT OVER BOUNDARIES AND THE RESPECTIVE SFC BOUNDARY WILL BE IN THE GENERAL AREA TOMORROW AND THIS WILL BE A FOCUS FOR ADDITIONAL THUNDERSTORMS DURING THE DAY...THOUGH POSSIBLY NOT VERY ORGANIZED. CLOUD COVER SHOULD BREAK UP ENOUGH TO ALLOW A REHEATING AND RECOVERY OF THE ATMOSPHERE TOMORROW AFTERNOON...THEREBY ALLOWING SUFFICIENT INSTABILITY TO DEVELOP FOR MORE THUNDERSTORMS TOMORROW AFTN AND INTO TOMORROW NIGHT. ALSO...THE MAIN SHORT WAVE WILL BE COMING DOWN THROUGH THE AREA TO PROVIDE ADDITIONAL DYNAMICS FOR T-STORM DEVELOPMENT THROUGH THE NIGHT. PCPN WATER VALUES WILL AGAIN BE NEAR 2 INCHES...WHICH MEANS HEAVY RAIN AGAIN POSSIBLE. SOME OF THESE STORMS FRI NIGHT MAY TRAVERSE OVER THE SAME REGION THAT THE STORMS TONIGHT MOVE OVER...SO SOME LOCALIZED FLOODING IS POSSIBLE. WILL NOT MENTION OR ISSUE A FLOOD WATCH AT THIS TIME FOR TWO REASONS...1) WOULD LIKE TO WAIT AND SEE AMOUNT OF PCPN WE RECEIVE OVERNIGHT AND 2) AREA IS ABNORMALLY DRY WITH LOTS OF AREAS WELL BELOW NORMAL FOR PCPN SINCE MAR 1. MESOSCALE PATTERN WILL BE VERY MESSY NEXT COUPLE OF DAYS AND THIS WILL BE NO DIFFERENT ON SATURDAY AFTER TWO ROUNDS OF MCSS. HOWEVER...ANY FRONTS OR BOUNDARIES MAY STILL BE AROUND THE AREA SATURDAY SO WILL NEED TO KEEP A CHC POPS IN THE AREA FOR SAT AND INTO SAT NIGHT. SUNDAY...ANY FRONTAL SYSTEMS SHOULD BE WELL SOUTH OF THE AREA SO WILL KEEP THIS DAY DRY FOR NOW. DAYTIME TEMPS THROUGH THE PERIOD WILL DEPEND LARGELY ON AMOUNT OF CLOUD COVER AND PCPN THROUGHOUT THE REGION. GUIDANCE SEEMS TO TAKE THIS INTO ACCOUNT WILL COOLER TEMPS FOR THE NEXT TWO DAYS...THEN WARMING IT BACK UP ON SUNDAY...AFTER THE SYSTEM MOVES SOUTH. LONG TERM...MONDAY THROUGH THURSDAY EXTENDED MODELS BEGINNING TO ADVERTISE REX BLOCK ACROSS THE MIDDLE PART OF THE US. THE ASSOCIATED LOW PRSS AREA SPINS SEVERAL SHORT WAVES UP INTO THE MID MISS VLY/MO AREA THROUGH THE PERIOD. THIS WOULD BRING DIURNAL CHANCES OF PCPN INTO ILX CWA LATER IN THE WEEK...AS THE WAVES GET CLOSER TO THE AREA. THEREFORE WILL BE INCLUDING SOME SMALL CHANCES OF PCPN FOR DAYS 6-7...WED AND THUR. EARLY IN THE PERIOD...TEMPS WILL BE QUITE WARM...IN THE LOWER 90S. HOWEVER...CLOUD COVER DUE TO PCPN CHANCES LATER IN THE WEEK COULD KEEP TEMPS DOWN A BIT. THIS FOLLOWS WELL WITH CURRENT EXTENDED GUIDANCE. && .AVIATION... ISSUED 654 PM CDT THU JUN 21 2007 MORE COMPLEX WEATHER SCENARIO EXPECTED OVER REGION FOR 00Z TAF PERIOD THAN HAS BEEN SEEN IN RECENT DAYS. NEARLY STATIONARY SURFACE BOUNDARY IS LYING OUT ALONG THE INTERSTATE 74 CORRIDOR... WHICH IS IN THE VICINITY OF THE PIA/BMI/CMI TERMINALS. WINDS WILL BE RATHER VARIABLE IN THE AROUND THIS BOUNDARY...WITH SOUTHWEST WINDS TO ITS SOUTH AND EAST WINDS TO THE NORTH. AT THIS POINT...DO NOT EXPECT SIGNIFICANT FORESEEABLE SHIFTS IN THIS BOUNDARY AS ITS ULTIMATE POSITION WILL BE HEAVILY IMPACTED BY THUNDERSTORM OUTFLOWS. LARGE COMPLEX OF STORMS OVER IOWA WILL CONTINUE TO MOVE SOUTHEAST TOWARD THE CENTRAL ILLINOIS TERMINALS THIS EVENING... AND SHOULD BEGIN IMPACT THEM DURING THE LATE EVENING INTO THE OVERNIGHT HOURS. THE SOUTHERN EXTENT OF THE STORM COVERAGE IS IN DOUBT...SO HAVE LIMITED TEMPO THUNDER MENTION TO THE PIA/BMI/CMI TERMINALS. ONCE THE COMPLEX MOVES THROUGH TONIGHT... ADDITIONAL DEVELOPMENT REMAINS POSSIBLE ALONG MAIN SURFACE BOUNDARY/NUMEROUS OUTFLOW BOUNDARIES...BUT CONFIDENCE IN LOCATION/TIMING IS TOO LOW TO GO ABOVE VICINITY MENTION IN TAFS. NEXT BEST MORE WIDESPREAD CHANCE FOR STORMS WILL ARRIVE FRIDAY NIGHT AFTER VALID TIME OF 00Z TAFS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 3:23 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT THU JUN 21 2007 ILZ027>031-037-038-043>046-221100- CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK- TAZEWELL-VERMILION-WOODFORD- 323 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL IS POSSIBLE TONIGHT. AN EAST-WEST COLD FRONT OVER THE UPPER MISSISSIPPI AND GREAT LAKES WILL MOVE SOUTHWARD INTO CENTRAL ILLINOIS BY TONIGHT. A SERIES OF UPPER-LEVEL DISTURBANCES WILL INTERACT WITH THIS BOUNDARY TO PRODUCE CLUSTERS OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. ALTHOUGH SOME SCATTERED THUNDERSTORMS MAY BE POSSIBLE DURING THE DAYTIME HOURS...THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE OVERNIGHT. LOCALIZED HEAVY RAINFALL WILL ALSO BE LIKELY WITH THE STRONGER STORMS. LOCATIONS ALONG AND TO THE NORTH OF INTERSTATE 74 MAY SEE SEVERAL INCHES OF RAIN BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL IMPULSES MOVING ALONG THE FRONT WILL PRODUCE PERIODS OF THUNDERSTORMS THROUGH SATURDAY AFTERNOON. STRONGER THUNDERSTORMS DURING THE AFTERNOON AND OVERNIGHT HOURS MAY BE CAPABLE OF GENERATING DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY WITH THE MOST INTENSE STORMS. STORMS MOVING OVER AREAS THAT HAVE ALREADY SEEN SIGNIFICANT RAINFALL MAY ENHANCE THE POTENTIAL FOR LOCALIZED FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. ILZ036-040>042-047>057-061>063-066>068-071>073-221100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN- MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- 323 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL IS POSSIBLE LATE TONIGHT. AN EAST-WEST COLD FRONT OVER THE UPPER MISSISSIPPI AND GREAT LAKES WILL MOVE SOUTHWARD INTO CENTRAL ILLINOIS BY TONIGHT. A SERIES OF UPPER-LEVEL DISTURBANCES WILL INTERACT WITH THIS BOUNDARY TO PRODUCE CLUSTERS OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. ALTHOUGH SOME SCATTERED THUNDERSTORMS MAY BE POSSIBLE DURING THE DAYTIME HOURS...THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE AFTER MIDNIGHT. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL IMPULSES MOVING ALONG THE FRONT WILL PRODUCE PERIODS OF THUNDERSTORMS THROUGH SATURDAY EVENING. STRONGER THUNDERSTORMS DURING THE AFTERNOON AND OVERNIGHT HOURS MAY BE CAPABLE OF GENERATING DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY WITH THE MOST INTENSE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:40 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 50 min |
| Jun 21, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 51 min |
| Jun 21, 8:57 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 48 min |
| Jun 21, 9:27 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Mason, Peoria, Stark, Tazewell | 48 min |
| Jun 21, 9:53 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 16 min |
| Jun 21, 10:19 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 41 min |
| Jun 22, 12:32 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.